# SDR CA140618007

- Difficulty date: June 16, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 2,594 hours
- Engine: Lyc IO360L2A
- System (JASC): 2560 · Emergency Equipment
- Part: Inertia Reel
- Part number: 5045164038096
- Condition: Failed
- Location: Shoulder Harness
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHEN REPLACING THE REAR SHOULDER HARNESS INERTIA REEL ON THE C172, THE COVER BECAME DETACHED FROM THE ASSEMBLY AND THE RECOIL SPRING UNWOUND. IT CAME VERY CLOSE TO CAUSING INJURY TO THE AME. THE COVER APPEARED TO BE ATTACHED WITH GLUE ONLY IN 3 PLACES. WHEN IT WAS INSTALLED IN THE AIRCRAFT THE COVER WAS SECURED BY ATTACHING HARDWARE.
